×

zbMATH — the first resource for mathematics

Equidistribution towards the bifurcation current. I: Multipliers and degree \(d\) polynomials. (English) Zbl 1380.37098
Let \(\mathcal{P}_d\) be the moduli space (under affine conjugacy) of degree-\(d\) complex polynomials with \(d-1\) marked critical points. The bifurcation locus is the closure in \(\mathcal{P}_d\) of the set of discontinuity of the map associating to \(P\in\mathcal{P}_d\) its Julia set, endowed with the bifurcation current \(T_{\mathrm{bif}}\) (see, e.g., [L. DeMarco, Math. Res. Lett. 8, No. 1–2, 57–66 (2001; Zbl 0991.37030)]) defined as \(dd^cL\), where \(L\) is the Lyapunov exponent of \(P\).
The main result of this paper is the fact that \(T_{\mathrm{bif}}\) can be approximated (in the sense of currents) by the hypersurfaces of polynomials having periodic points of fixed multiplier. More precisely, if \(\mathrm{Per}_n(w)\) denotes the set (known to be an algebraic hypersurface) of \(p\in\mathcal{P}_d\) having a cycle of exact period \(n\) and multiplier \(w\in\mathbb{C}\) then \(d^{-n}[\mathrm{Per}_n(w)]\) converges in the weak sense of currents to \(T_{\mathrm{bif}}\) as \(n\to+\infty\). This generalises previous results by G. Bassanelli and F. Berteloot [Math. Ann. 345, No. 1, 1–23 (2009; Zbl 1179.37067); Nagoya Math. J. 201, 23–43 (2011; Zbl 1267.37049)] valid for \(|w|\leq 1\), and by X. Buff and the author [Proc. Am. Math. Soc. 143, No. 7, 3011–3017 (2015; Zbl 1334.37038)] valid for \(d=2\).
An important step in the proof is a new comparison theorem for plurisubharmonic functions. Let \(X\) be a complex manifold of dimension \(k\geq 1\) admitting a smooth plurisubharmonic function \(w\) such that \((dd^cw)^k\) is a non-degenerate volume form outside a strict analytic subset. Let \(\Omega\subset X\) be a \(C^1\) domain, and \(u\), \(v\) plurisubharmonic functions defined on \(\Omega\), with \(v\) continuous and such that \((dd^cv)^k\) has finite mass. Assume that there exists a compact subset \(K\subset\subset\Omega\) such that \(\mathrm{supp}((dd^c v)^k)\subset\partial K\) and \((dd^cv)^k(\partial U)=0\) for any connected component of the interior of \(K\). Then the author proves that if \(u\leq v\) on \(\Omega\) and \(u\equiv v\) on \(\Omega\setminus K\) then \(u\equiv v\) on \(\Omega\).
Reviewer: Marco Abate (Pisa)

MSC:
37F45 Holomorphic families of dynamical systems; the Mandelbrot set; bifurcations (MSC2010)
32U40 Currents
32H50 Iteration of holomorphic maps, fixed points of holomorphic maps and related problems for several complex variables
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bassanelli, G; Berteloot, F, Bifurcation currents in holomorphic dynamics on \(\mathbb{P}^k\), J. Reine Angew. Math., 608, 201-235, (2007) · Zbl 1136.37025
[2] Bassanelli, G; Berteloot, F, Lyapunov exponents, bifurcation currents and laminations in bifurcation loci, Math. Ann., 345, 1-23, (2009) · Zbl 1179.37067
[3] Bassanelli, G; Berteloot, F, Distribution of polynomials with cycles of a given multiplier, Nagoya Math. J., 201, 23-43, (2011) · Zbl 1267.37049
[4] Bedford, E; Taylor, BA, The Dirichlet problem for a complex Monge-Ampère equation, Invent. Math., 37, 1-44, (1976) · Zbl 0315.31007
[5] Benelkourchi, S., Guedj, V., Zeriahi, A.: Plurisubharmonic functions with weak singularities. In: Complex analysis and digital geometry, vol. 86 of Acta Univ. Upsaliensis Skr. Uppsala Univ. C Organ. Hist., pp. 57-74. Uppsala Universitet, Uppsala (2009) · Zbl 1200.32021
[6] Berteloot, F.: Bifurcation currents in holomorphic families of rational maps. In: Pluripotential Theory, vol. 2075 of Lecture Notes in Math., pp. 1-93. Springer, Berlin (2013) · Zbl 1280.37039
[7] Branner, B; Hubbard, JH, The iteration of cubic polynomials. I. the global topology of parameter space, Acta Math., 160, 143-206, (1988) · Zbl 0668.30008
[8] Buff, X; Gauthier, T, Quadratic polynomials, multipliers and equidistribution, Proc. Am. Math. Soc., 143, 3011-3017, (2015) · Zbl 1334.37038
[9] Demailly, J.-P.: Complex analytic and differential geometry. Free accessible book http://www-fourier.ujf-grenoble.fr/ demailly/manuscripts/agbook.pdf (2011) · Zbl 1334.37038
[10] DeMarco, L, Dynamics of rational maps: a current on the bifurcation locus, Math. Res. Lett., 8, 57-66, (2001) · Zbl 0991.37030
[11] Dujardin, R; Sibony, N, On the dynamics near infinity of some polynomial mappings in \({\mathbb{C}}^2\), Math. Ann., 333, 703-739, (2005) · Zbl 1079.37040
[12] Douady, A.: L’ensemble de Julia dépend-il continûment du polynôme? In: Aspects des systèmes dynamiques, pp. 125-166. Ed. Éc. Polytech., Palaiseau (2009) · Zbl 1185.37123
[13] Dujardin, R.: Cubic polynomials: a measurable view on parameter space. In: Schleicher, D. (ed.) Complex dynamics: families and friends, pp. 451-490. A K Peters, Wellesley (2009) · Zbl 1180.37058
[14] Dujardin, R.: Bifurcation currents and equidistribution in parameter space. In: Frontiers in complex dynamics, vol. 51 of Princeton Math. Ser., pp. 515-566. Princeton University Press, Princeton (2014) · Zbl 1405.37003
[15] Dujardin, R; Favre, C, Distribution of rational maps with a preperiodic critical point, Am. J. Math., 130, 979-1032, (2008) · Zbl 1246.37071
[16] Lyubich, M.Y.: Some typical properties of the dynamics of rational mappings. Uspekhi Mat. Nauk, 38(5(233)), 197-198 (1983) · Zbl 0546.58033
[17] Mañé, R., Sad, P., Sullivan, D.: On the dynamics of rational maps. Ann. Sci. École Norm. Sup. (4) 16(2), 193-217 (1983) · Zbl 0524.58025
[18] McMullen, C.T.: Complex Dynamics and Renormalization. Annals of Mathematics Studies, vol. 135. Princeton University Press, Princeton (1994) · Zbl 0822.30002
[19] Milnor, J.: Geometry and dynamics of quadratic rational maps. Exp. Math. 2(1), 37-83 (1993) (With an appendix by the author and Lei Tan) · Zbl 0922.58062
[20] Milnor, J.: Dynamics in One Complex Variable, vol. 160 of Annals of Mathematics Studies, 3rd edn. Princeton University Press, Princeton (2006) · Zbl 1085.30002
[21] Ransford, T.: Potential Theory in the Complex Plane. London Mathematical Society Student Texts, vol. 28. Cambridge University Press, Cambridge (1995) · Zbl 0828.31001
[22] Silverman, J.H.: The Arithmetic of Dynamical Systems. Graduate Texts in Mathematics, vol. 241. Springer, New York (2007) · Zbl 1130.37001
[23] Wagschal, C.: Dérivation, intégration. Collection Méthodes. Hermann, Paris (1999) · Zbl 0913.00006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.